I had an event in early February - which Gp treated with antibiotics but I continued to vomit, have a high temp and such abdominal pain - so I was sent for a colonoscopy then a CT scan - I had a horrible rash afterwards and though I was by now not throwing up temp more stable, feeling nauseous all the time with continued very painful gut spasm and much lethargy the GP gave me antihistamines and antifungal cream for the rash! Around this time I was told that having eliminated other possibilities I must have IBS The doctors and dermatolagist I saw were not prepared to connect the CT scan with the rash. I was by now eating a very limited diet - frightened to try most food. One of many blood tests revealed I was iron deficient so preparations were made to have the camera down and iron tablets were given. I negociated a 6 week opportunity to increase my diet using FODMAP principles and took the iron tablets - after 6 weeks I went for a blood test to see how my progress was - and was called into hospital later that evening with kidney failure! I have just returned home after a week on a ward with steroids and antibiotics and a very low kidney function It turns out I have reacted to the dye I was injected with and that my kidneys not functioning will have affected my iron readings too. Goodness knows what the steroids and antibiotics will do to my gut / IBS symptoms. I dont even know at this point if I have avoided having to go on dialsys. I post this so that others who might have the opportunity to avoid a similar experience - If you have any vulnerability with your kidneys do the research before you agree to a CT scan. In fact if you have any allergic reactions and / or sensitivities check out the risks
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.